MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO SUTURE SCISSORS *EA; SUTURE CUTTER

DEPUY MITEK LLC US ARTHRO SUTURE SCISSORS *EA; SUTURE CUTTER
Model Number 214605
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).Incomplete.The lot was unknown.The lot number was unknown; therefore, the expiration date, manufacturing site name, and device manufacture date were unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by sales rep that pre-op to a rotator cuff repair procedure on (b)(6)2022, it was observed that the arthro suture scissors device was dull.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.Investigation summary : the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observations reveals that the device had marks of wear and heavily use as usual on these types of reusable devices.The laser markings were slighly faded.Finally, the edge of the cutter was found dull.When performing the functional test, a sample suture was used, it was placed on the cutting hole and it was not possible to fully cut the suture.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.According with the visual inspection and the functional test result, this complaint can be confirmed.The possible root cause can be attributed to the constant use of the device, the continuous sterilization process and the age of the device.As stated on ifu 107066: end of useful instrument life is generally determined by wear or damage from handling or surgical use.Follow the instruction for cleaning and sterilization process, clean instruments as soon as possible after use.Avoid prolonged exposure to saline to minimize the chance of corrosion.Between uses, lubricate moving parts with a water-soluble lubricant in accordance with the manufacturer¿s instructions.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Common Device Name
SUTURE CUTTER
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13894172
Report Number1221934-2022-00938
Device Sequence Number17704993
Product Code FZT
UDI-Device Identifier10886705003884
UDI-Public10886705003884
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214605
Device Catalogue Number214605
Device Lot Number19E01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer03/25/2022
04/12/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date03/28/2022
04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown